Q. I have had tympanoplasty on both ears. Does either ear appear infected?

Answered by
Dr. A K Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 15, 2017

Hello doctor,

I am having dizziness and fainting-like sensations along with intense itching in both the ears. I had my husband help me take photos with our otoscope I purchased online. The pictures with redness on them are my right ear, and the pictures without the redness and the yellow tube are my left ear. I have had a tympanoplasty on both ears and a mastoidectomy on the left. I am currently on Omeprazole for GERD and Adderall for ADD. 

#

Hello,

Welcome to icliniq.com.

I understand your concern.

  • You are likely to have an acute labyrinthitis with acute inflammation of your right ear.
  • If you had such attacks previously, then an examination and investigations of your concerned ear is a must to finalize the diagnosis for a proper management. You should consult your ENT doctor.
  • At present, I suggest:
  1. Tablet Stugeron (Cinnarizine) 25 mg thrice daily.
  2. Adequate fluid orally.
  3. Cleaning of the ear to make it dry.
  4. Lastly, a detailed vestibulocochlear examination and investigations is a must.

For further queries consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

Do either ear appear infected? I realize that the pictures are not that great. That said, does it appear that both eardrums are intact?

#

Hello,

Welcome back to icliniq.com.

  • On reviewing the pictures you sent (attachment removed to protect patient identity), there is a congestion in the ear drum. A congestion is indicative of an infection. You will require antibiotics as well, but that may be prescribed only after the culture of any debris in the ear.

For further queries consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 


Related Questions:
Why is there pain in my ear even after using ear drops?

.. is not so, as you have an infection in the outer part of the ear. It is called as otitis externa. In this condition, there will be a severe aching pain in the outer ear. The cause of otitis externa may be due to a humid environment, any micro-inju...   Read full

I have had tympanoplasty on both ears. Does either ear appear infected?

A congestion is indicative of an infection ...   Read full

Can mold exposure cause an ear infection?

This will help open the eustachian tube blockage and will drain the middle ear secretions, hence correcting the loss ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.